MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT TOTAL HCG ASSAY; TOTAL HCG IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT TOTAL HCG ASSAY; TOTAL HCG IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the false positive advia centaur xpt total hcg result is unknown, and may be attributed to specimen collection and handling.The original patient sample was not able to be repeated.There was no report of quality control issues, and no errors observed from the system error log at the time of the event.There was no report of imprecision with the advia centaur xpt total hcg assay.The customer repeats all sample results up to 200 miu/ml, and did not observe any other discordant test results.The instruction for use (ifu) under the interpretation of results section states the following: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the instruction for use (ifu) under the limitation section states the following: "all in vitro assays can generate erroneous results, both clinically false positive results (test results suggesting a condition that is absent) and clinically false negative results (test results failing to identify a condition that is present)." "if an aberrant or abnormal result, as defined by the laboratory protocol, occurs, laboratory personnel should first make certain that the system is performing and is operated and maintained in accordance with the product labeling.The user should then follow the laboratory protocol for advising the clinician of a result that appears to have deviated from the norms established by the laboratory." "test results alone are not diagnoses of medical conditions.For example, low titer elevations of hcg can occur in normal non-pregnant subjects.A physician's diagnosis involves evaluation of the test result in conjunction with, and in the context of, the patient's medical history, physical examination, and other test results sometimes in consultation with other medical experts." the instrument is performing within specification.No further investigation is required.
 
Event or Problem Description
A false positive advia centaur xpt total human chorionic gonadotropin (hcg) result obtained by the customer, and the reported result was questioned by the physician.A new patient sample was drawn, and the result was negative.A corrected report was issued.There was no report of patient treatment being prescribed or altered, or adverse health consequences due to the discordant advia centaur xpt total hcg result.

Brand Name
ADVIA CENTAUR XPT TOTAL HCG ASSAY
Common Device Name
TOTAL HCG IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key6835629
Report Number1219913-2017-00188
Device Sequence Number13810593
Product Code JHI
UDI-Device Identifier00630414505152
UDI-Public00630414505152
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K925277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number10308984
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2017
Initial Report FDA Received Date08/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age19 YR